Oregon, 2011High Wind in Oregon, November 21 to 23, 2011
November 21 to 23, 2011 · NWS PQR · 4 events in 4 counties and zones
A strong frontal system brought strong, damaging winds to northwest Oregon. The first round of strong winds arrived late Monday night/early Tuesday morning.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong frontal system brought strong, damaging winds to northwest Oregon. The first round of strong winds arrived late Monday night/early Tuesday morning. The winds relaxed a bit as the frontal zone pushed into the region, then the front lifted back to the north with another round of strong south winds resulting.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 21, 2:12 PM PST, 5 hours 48 minutes earlier.
Area forecast discussion, Nov 21, 2:12 PM PST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
212 PM PST MON NOV 21 2011
.SYNOPSIS...THE FIRST IN A SERIES OF FRONTAL SYSTEMS IS MOVING
THROUGH THE PACIFIC NORTHWEST. THIS SYSTEM IS SPREADING LIGHT TO
MODERATE RAIN AND MOUNTAIN SNOW ACROSS THE DISTRICT. A MUCH STRONGER
FRONT WILL STALL ACROSS WASHINGTON AND OREGON TONIGHT AND
TUESDAY...BRINGING PERIODS OF HEAVY RAIN AND STRONG WINDS TO THE
AREA...ESPECIALLY NEAR THE COAST. THE CASCADES MAY START OFF AS SNOW
THEN TRANSITION TO RAIN TUESDAY AS SNOW LEVELS RISE. PERIODS OF HEAVY
RAIN MAY PERSIST AS LONG AS WEDNESDAY...THEN ANOTHER STRONG FRONT IS
POSSIBLE LATE IN THE WEEK.
&&
.SHORT TERM...RADAR AND SATELLITE IMAGERY SHOWS RAIN CONTINUING OVER
THE FORECAST AREA THIS AFTERNOON. TEMPERATURES HAVE RISEN TO THE MID
TO UPPER 30S IN THE GORGE AND PRECIPITATION HAS CHANGED OVER TO RAIN.
DOPPLER RADAR IS STILL SHOWING GOOD OROGRAPHIC SHOWERS IN THE SOUTH
WASHINGTON CASCADES...AND SCATTERED SHOWERS INTO THE NORTH OREGON
CASCADES THIS AFTERNOON...SO WILL CONTINUE THE SNOW ADVISORY FOR THAT
AREA.
WINDS HAVE DIMINISHED ALONG THE COAST...ESPECIALLY THE NORTHERN COAST
AND HAVE ENDED THE HIGH WIND WARNING. WINDS ON THE CENTRAL COAST WILL
CONTINUE FAIRLY STRONG THIS AFTERNOON.
THE NEXT SYSTEM WILL BE A STRONGER FRONTAL SYSTEM. THE FRONTAL ZONE
WILL LIFT BACK NORTHWARD AS A WARM FRONT TONIGHT...SPREADING MORE
RAIN AND MOUNTAIN SNOW ACROSS THE DISTRICT. LOW-LEVEL WINDS AND
MOISTURE TRANSPORT BECOME IMPRESSIVE WITH THE WARM FRONT AS THE
MODELS INCREASE THE 850 MB S-SW FLOW TO AROUND 80 KT ALONG COAST AND
ACROSS THE WILLAPA HILLS AND N OREGON COAST RANGE. AS LONG AS THIS
CONTINUES...HEAVY RAIN RATES WILL BE EXPECTED IN THESE AREAS. LOCAL
AMOUNTS OF 1-2 INCHES PER 6 HR PERIOD ARE NOT UNLIKELY. MODELS
CONTINUE THIS RAINFALL INTO TUESDAY NIGHT..THIS COULD PRODUCE 3 TO 8
INCH 24-HOUR TOTALS FOR THESE AREAS IF THE CURRENT MODELS VERIFY.
WITH THESE RAIN RATES...WE WILL MAINTAIN A FLOOD WATCH FOR TUESDAY
AND WEDNESDAY. FLOODING IS ALSO LIKELY ON SMALLER STREAMS AND IN
URBAN AREAS DUE TO LEAVES BLOCKING DRAINAGE SYSTEMS AND WILL ISSUE A
SPECIAL WEATHER STATEMENT FOR THIS. MAINSTEM RIVERS ARE STARTING OFF
LOW AND MAY NOT BE A PROBLEM AS A RESULT. WILL NEED TO MONITOR RIVER
FORECASTS CLOSELY IN THE COMING DAYS.
MODELS CONTINUE TO INDICATE 70-75 KT WINDS JUST A COUPLE THOUSAND
FEET ABOVE THE SURFACE ALONG THE COAST AND ALSO OVER THE INLAND AFTER
THE WARM FRONT LIFTS NORTH OF THE WILLAMETTE VALLEY TUESDAY MORNING.
THERE IS HIGH CONFIDENCE IN GUSTS 70-80 MPH ON THE BEACHES AND
HEADLANDS TUESDAY...AND THIS IS REFLECTED IN THE HIGH WIND WARNING.
HAVE ALSO ISSUED A HIGH WIND ADVISORY FOR THE INLAND VALLEYS TUESDAY
AS THE WARM FRONT LIFTS NORTH OF THE VALLEY
MODELS SHOW DECENT AGREEMENT IN FINALLY ALLOWING THE FRONTAL ZONE TO
SAG SOUTH ACROSS OREGON WEDNESDAY. THERE MAY BE A SHOT OF HEAVY RAIN
FOR THE WILLAMETTE VALLEY TUESDAY NIGHT AND EARLY WEDNESDAY AS THIS
OCCURS. EVENTUALLY IT APPEARS RAIN WILL TAPER OFF WEDNESDAY.
YET ANOTHER POTENT FRONT IS EXPECTED TO IMPACT THE AREA ON
THANKSGIVING DAY. MODELS ARE IN GOOD AGREEMENT AS TO THE TIMING AND
STRENGTH OF THIS SYSTEM. LOCALLY HEAVY RAINS AND SNOW WILL INCREASE
OVER THE AREA DURING THE AFTERNOON. HIGH WINDS WILL AGAIN BE A
POSSIBILITY AT LEAST OVER THE CENTRAL OREGON COAST...WITH POSSIBLY
SOME GUSTY WINDS IN THE VALLEYS AS WELL. LIKENS
.LONG TERM...YET ANOTHER FRONTAL SYSTEM IS CURRENTLY EXPECTED TO
AFFECT THE REGION AT THE BEGINNING OF THE LONG TERM PERIOD LATE
THURSDAY INTO EARLY FRIDAY. OVER THE PAST COUPLE OF DAYS...THE
FORECAST MODELS HAVE BEEN GETTING PROGRESSIVELY STRONGER WITH THIS
SYSTEM. BASED ON THE MODEL 850 MB WINDS...IT LOOKS LIKE MORE GUSTY
WINDS MAY BE IN STORE FOR THE COAST. WITH SNOW LEVELS FALLING IN
ASSOCIATION WITH AN APPROACHING UPPER LEVEL TROUGH...THE CASCADES
AND HIGHER ELEVATIONS OF THE COAST RANGE COULD PICK UP MORE
ACCUMULATING SNOW WITH THIS FAIRLY QUICK MOVING FRONT.
MODEL CONSENSUS IS GROWING THAT AN UPPER LEVEL RIDGE WILL BUILD OVER
THE WEST COAST BY THE END OF THE WEEK..POTENTIALLY GIVING US A DAY
OR TWO BREAK FROM THE WET WEATHER. IT LOOKS LIKE A SHARP TROUGH WILL
TRY TO BRING ANOTHER SYSTEM INTO THE PAC NW SOMETIME LATE IN THE
WEEKEND. MODEL UNCERTAINTY IS PRETTY HIGH AS TO WHEN...OR
WHETHER...THIS SYSTEM WILL BE ABLE TO OVERCOME THE RIDGING AND
PROGRESS INTO OUR REGION. AT THIS POINT...DECIDED TO TREND DRIER
WITH THE FORECAST ON FRI AND SAT...THEN BRINGING HIGHER POPS IN FOR
SUN INTO MON. JFP
&&
.AVIATION...BRIEF LULL IN THE ACTION AT MOMENT...BUT MORE LOWER
FLIGHT CONDITIONS WILL SPREAD INLAND THIS EVENING. SHOULD SEE PLENTY
OF LOW VFR AND MVFR CONDITIONS WITH CLOUDS AND SPOTTY PRECIP THIS
EVENING...WITH OBSCURED MTNS. AS NEXT SYSTEM ARRIVES...WILL SEE
INCREASING MVFR WITH RAIN AFTER 06Z...WITH INCREASING S WINDS OVER
HIGHER TERRAIN AND ESPECIALLY COAST AFTER 08Z...WITH S GUSTS OF 55
TO 70 KT LIKELY THERE. FURTHER INLAND...GUSTY S WINDS NOT EXPECTED
TIL AFTER 12Z...WHERE GUSTS 35 TO 45 KT LIKELY THROUGH TUE
AFTERNOON. RAIN AND MVFR TO CONTINUE THROUGH TUE.
KPDX AND APPROACHES...LOW END VFR THIS EVENING AS AREA LIES BETWEEN
SYSTEMS. HOWEVER...EXPECT INCREASING MVFR AFTER 07Z WITH RAIN. WINDS
REMAIN E TO SE...SO WILL CONTINUE WITH LOW LEVEL WIND SHEAR WITH
SOUTH WINDS SITTING 2000 FEET ABOVE SURFACE. S GUSTS NOT LIKELY TO
REACH KPDX RUNWAYS TIL AFTER 15Z TUE...THEN MODERATE POTENTIAL OF
GUSTS REACHING 40 KT. ROCKEY.
&&
.MARINE...WINDS REMAIN GUSTY THIS EVENING...AND WILL GRADUALLY RAMP
UP AGAIN AFTER DARK. A SLOW MOVING LOW AND FRONT PUSH INTO THE
REGION TONIGHT...WITH STORM FORCE WINDS DEVELOPING OVER THE OUTER
WATERS THIS EVENING...AND SPREADING TO THE INNER WATERS BY OR JUST
AFTER MIDNIGHT. S WIND GUSTS OF 50 TO 60 KT LIKELY. SEAS MOSTLY
DOMINATED BY SHORT PERIOD WAVES...BUT WITH WINDS AND SWELL WILL SEE
COMBINED SEAS BUILD UP TO 24 TO 27 FT LATER TONIGHT AND HOLD AT THAT
RANGE THROUGH TUE.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FOR TONIGHT THROUGH TUESDAY EVENING FOR THE
NORTH AND CENTRAL OREGON COAST.
FLOOD WATCH FOR TUESDAY THROUGH WEDNESDAY AFTERNOON FOR NORTH
OREGON COAST AND THE NORTH OREGON COAST RANGE.
WIND ADVISORY FOR THE WILLAMETTE VALLEY FOR TUESDAY THROUGH
TUESDAY EVENING.
WA...HIGH WIND WARNING FOR LATE THIS EVENING THROUGH TUESDAY EVENING
FOR THE SOUTH WASHINGTON COAST.
WIND ADVISORY FOR THE INTERIOR LOWLANDS FOR TUESDAY AND TUESDAY
EVENING.
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR
SOUTH WASHINGTON COAST AND THE WILLAPA HILLS.
PZ...STORM WARNING FOR TONIGHT AND TUESDAY FOR ALL COASTAL WATERS
BETWEEN CAPE SHOALWATER AND FLORENCE.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS TONIGHT
THROUGH TUESDAY NIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 21, 4:47 AM PST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
447 AM PST MON NOV 21 2011
ORZ004>010-012>014-WAZ022-023-039-040-221600-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
447 AM PST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS ARE EXPECTED TODAY AND TONIGHT BUT SHOULD REMAIN
BELOW ADVISORY LEVELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN AND GUSTY WINDS ARE EXPECTED TUESDAY AND WEDNESDAY. THIS
WILL LIKELY CAUSE QUICK RISES ON LOCAL AREA RIVERS AND STREAMS AS
WELL AS AREAS OF STANDING WATER IN URBAN AREAS. AT THIS TIME...
WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-PZZ210-WAZ021-221600-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
447 AM PST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS ARE POSSIBLE THIS MORNING AS THE FIRST IN A SERIES OF
WEATHER SYSTEMS MOVE INLAND. A STRONGER SYSTEM WILL BEGIN TO
AFFECT THE AREA TONIGHT WITH EVEN STRONGER WINDS. PLEASE SEE
PDXNPWPQR FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAIN IS EXPECTED TUESDAY AND WEDNESDAY WHICH MAY LEAD TO
FLOODING OF AREA RIVERS AND STREAMS. PLEASE SEE PDXFFAPQR FOR
FURTHER DETAILS.
STRONG WINDS ARE LIKELY TUESDAY AND TUESDAY NIGHT. PLEASE SEE
PDXNPWPQR FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ250-255-270-275-221600-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
447 AM PST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. A STORM WATCH
IN EFFECT BEGINNING THIS EVENING. PLEASE SEE PDXMWWPQR FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STORM WATCH IS IN EFFECT THROUGH TUESDAY EVENING. PLEASE SEE
PDXMWWPQR FOR FURTHER DETAILS. ADDITIONAL GALE FORCE WINDS ARE
POSSIBLE THURSDAY AND PERHAPS OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ011-WAZ019-221600-
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
447 AM PST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOW IS LIKELY TODAY. PLEASE SEE PDXWSWPQR FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SIGNIFICANT SNOW IS POSSIBLE ONCE AGAIN THURSDAY AND THURSDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003-WAZ020-221600-
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
447 AM PST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS ARE EXPECTED TODAY BUT SHOULD REMAIN WELL BELOW
WARNING LEVELS. STRONGER WINDS WILL DEVELOP TONIGHT...LIKELY
REMAINING JUST BELOW HIGH WARNING CRITERIA. PLEASE SEE PDXZFPPQR
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS ARE POSSIBLE TUESDAY. PLEASE SEE PDXZFPPQR FOR
FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Nov 21, 2:44 PM PST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
244 PM PST MON NOV 21 2011
ORZ005>008-WAZ022-039-220645-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...CASTLE ROCK...
VANCOUVER...BATTLE GROUND...WASHOUGAL
244 PM PST MON NOV 21 2011
...HEAVY RAIN FROM MONDAY NIGHT THROUGH WEDNESDAY WILL BRING URBAN
FLOODING POTENTIAL TO THE WILLAMETTE VALLEY...GREATER VANCOUVER
AND PORTLAND METRO AREAS...THE LOWER COLUMBIA BASIN...AND THE I-5
CORRIDOR IN COWLITZ COUNTY...
A SLOW MOVING FRONTAL SYSTEM APPROACHING THE PACIFIC NORTHWEST IS
EXPECTED TO STALL OVER THE REGION...BRINGING HEAVY RAIN MONDAY
NIGHT THROUGH WEDNESDAY. THE FRONT IS ALSO EXPECTED TO BRING GUSTY
WINDS TO THE INTERIOR VALLEYS TUESDAY. WITH MANY TREES STILL
RETAINING PLENTY OF FOLIAGE...THE GUSTY WINDS WILL LIKELY RESULT
IN MORE FALLING LEAVES BEING ADDED TO THOSE ALREADY ON THE GROUND.
THE COMBINATION OF HEAVY RAIN AND CLOGGED STORM DRAINS COULD CAUSE
URBAN FLOODING. BE SURE TO EXERCISE CAUTION ON THE ROADS OVER THE
NEXT COUPLE OF DAYS. AND REMEMBER...AVOID DRIVING THROUGH FLOODED
AREAS. TURN AROUND...DON'T DROWN.
High Wind, Central Oregon Coast
- When
- November 21, 8:00 PM PST to November 23, 4:22 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
Strong winds were reported at the Yaquina Bridge with a gust to 62 kt. Strong winds were also reported at the Newport AWOS with a gust to to 52 kt, at Lincoln City with a gust to 66 kt, at Sea Lion Caves with a gust to 70 kt, and at the Newport C-MAN station with a gust to 53 kt. Highway 299 was closed due to downed trees and a semi-truck was blown over on US 101 at Waldport. Lincoln City reported a power outage for 2400 people.
High Wind, Northern Oregon Coast
- When
- November 21, 10:00 PM PST to November 23, 6:00 AM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- Mesonet
Strong winds were reported at Cape Meares with a gust to 80 kt. Strong winds were also reported at Pacific City with a gust to 68 kt, at Cannot Beach with a gust to 54 kt, at Astoria with a gust to 63 kt, at Tillamook with a gust to 61 kt, and at the Astoria ASOS with a gust to 56 kt. Tierra Del Mar reported a gust to 54 kt, Clatsop Spit had a gust to 60 kt and the Astoria NOS had a gust to 62 kt. Highway 202 at Olney and Highway 101B at Warrenton were blocked by downed trees and power outages were reported at Seaside, Arch Cape, Cannon Beach and Warrenton.
High Wind, Coast Range of Nw Oregon
- When
- November 22, 1:30 AM PST to 10:00 PM PST
- Where
- Coast Range of Nw Oregon forecast zone
- Measured
- 84 kt (97 mph) measured gust
- Reported by
- Official NWS Observations
Strong winds were reported at Mt. Hebo with sustained winds at 47 kt and gusts to 84 kt. Strong winds were also reported at the Tidewater RAWS with a gust to 62 kt. Highway 18 was closed at Grande Ronde and Highway 53 was closed at Elsie due to downed trees.
High Wind, Central Coast Range of W Oregon
- When
- November 22, 3:12 AM PST to November 23, 5:20 AM PST
- Where
- Central Coast Range of W Oregon forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
Strong winds were reported at the Rockhouse RAWS site with a gust to 64 kt. Highway 18 at Grande Ronde and Highway 126 at Tiernan Road were closed due to downed trees.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, November 21 to 22, 20111 death · 1 injured · $105,000 · 50 kt wind · 6 events
- Tornadoes and Damaging Wind in Arkansas, November 21, 2011$151,000 · EF0 · 4 events
- Flash Flood and Flooding in Arkansas, November 21 to 30, 2011$105,000 · 7 events
- Flash Flooding in Oklahoma, November 21 to 22, 2011$100,000 · 4 events
- Hail and Lightning Strike in Tennessee, November 21, 2011$25,000 · 0.75 in hail · 2 events
- High Wind in Montana, November 21 to 23, 201172 kt wind · 9 events
- Hail and Damaging Wind in Texas, November 21, 2011$500 · 1 in hail · 4 events
- Drought in South Dakota, November 21 to 30, 20113 events
- Dense Fog in Maryland, November 21, 20113 events
- Winter Storm in Alaska, November 21 to 23, 20113 events
- High Wind in Oregon, November 21 to 23, 201173 kt wind · 3 events
- Hail in Kentucky, November 21, 20111 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352205, 352009, 352207, 352209.